MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Codes Application Program Problem: Dose Calculation Error (1189); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Eye Injury (1845); Visual Impairment (2138)
Date of Event 01/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: unknown/ asked but not available.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the multifocal intraocular lens (iol) was explanted due to the wrong power.The suspect iol was replaced with another johnson and johnson same model higher diopter iol.Patient status post-procedure is also unknown.No further information is available.
 
Additional Manufacturer Narrative
Corrected data: upon further review found that initial mdrs were submitted with the incorrect udi number.Corrected mdr as below section d4: udi number: the correct udi is (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Correction: based on the additional information received, the codes from the initial mdr of 1845 - eye injury, 1535 - incorrect, inadequate or imprecise result or readings are no longer applicable.The following codes have been added to reflect the new information: section h6: health effect - clinical code: code2138 - visual impairment section h6: medical device problem code: 1189 - application program problem: dose calculation error.Based on the additional information received that the event was like a calculation error hence the change in diopter size.Patient is a lot better and happy now, 20/20.There was an unexpected post-op refraction post-implant, hence explant was performed.Doctor did not think that there was a product quality issue with the original lens.No other information was provided, therefore, this event is assessed as not reportable.There will no longer be any further reporting under mfr report number 3012236936-2024-00423.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18785362
Report Number3012236936-2024-00423
Device Sequence Number12702299
Product Code POE
UDI-Device Identifier05050474761735
UDI-Public(01)05050474761735(17)250418
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/08/2024
04/04/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/28/2024
04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale